The Michigan Mathematical Journal

A note on cabled slice knots and reducible surgeries

Jeffrey Meier

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Michigan Math. J. Volume 66, Issue 2 (2017), 269-276.

Dates
First available in Project Euclid: 27 March 2017

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1490639817

Digital Object Identifier
doi:10.1307/mmj/1490639817

Zentralblatt MATH identifier
1370.57004

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 57M27: Invariants of knots and 3-manifolds 57R65: Surgery and handlebodies

Citation

Meier, Jeffrey. A note on cabled slice knots and reducible surgeries. Michigan Math. J. 66 (2017), no. 2, 269--276. doi:10.1307/mmj/1490639817. https://projecteuclid.org/euclid.mmj/1490639817


Export citation

References

  • [1] M. Doig and S. Wehrli, A combinatorial proof of the homology cobordism classification of lens spaces, preprint, 2015, arXiv:1505.06970.
  • [2] M. Eudave Muñoz, Band sums of links which yield composite links. The cabling conjecture for strongly invertible knots, Trans. Amer. Math. Soc. 330 (1992), no. 2, 463–501.
  • [3] D. Gabai, Foliations and surgery on knots, Bull. Amer. Math. Soc. (N.S.) 15 (1986), no. 1, 83–87.
  • [4] F. González-Acuña and H. Short, Knot surgery and primeness, Math. Proc. Cambridge Philos. Soc. 99 (1986), no. 1, 89–102.
  • [5] C. McA. Gordon and J. Luecke, Knots are determined by their complements, J. Amer. Math. Soc. 2 (1989), no. 2, 371–415.
  • [6] C. Gordon, Dehn surgery and 3-manifolds, Low dimensional topology, IAS/Park City Math. Ser., 15, pp. 21–71, Amer. Math. Soc., Providence, RI, 2009.
  • [7] C. McA. Gordon, Dehn surgery and satellite knots, Trans. Amer. Math. Soc. 275 (1983), no. 2, 687–708.
  • [8] C. M. Gordon and J. Luecke, Reducible manifolds and Dehn surgery, Topology 35 (1996), no. 2, 385–409.
  • [9] J. E. Greene, $L$-space surgeries, genus bounds, and the cabling conjecture, J. Differential Geom. 100 (2015), no. 3, 491–506.
  • [10] C. Grove, Cabling Conjecture for small bridge number, preprint, 2015, arXiv:1507.01317.
  • [11] C. Hayashi and K. Motegi, Dehn surgery on knots in solid tori creating essential annuli, Trans. Amer. Math. Soc. 349 (1997), no. 12, 4897–4930.
  • [12] C. Hayashi and K. Shimokawa, Symmetric knots satisfy the cabling conjecture, Math. Proc. Cambridge Philos. Soc. 123 (1998), no. 3, 501–529.
  • [13] M. Hedden, S.-G. Kim, and C. Livingston, Topologically slice knots of smooth concordance order two, J. Differential. Geom. 102 (2016), 353–393.
  • [14] J. A. Hoffman, There are no strict great $x$-cycles after a reducing or $P^{2}$ surgery on a knot, J. Knot Theory Ramifications 7 (1998), no. 5, 549–569.
  • [15] J. Hom, Bordered Heegaard Floer homology and the tau-invariant of cable knots, J. Topol. 7 (2014), no. 2, 287–326.
  • [16] J. Howie, A proof of the Scott-Wiegold conjecture on free products of cyclic groups, J. Pure Appl. Algebra 173 (2002), no. 2, 167–176.
  • [17] J. Howie and Can, Dehn surgery yield three connected summands? Groups Geom. Dyn. 4 (2010), no. 4, 785–797.
  • [18] W. W. Menasco and M. B. Thistlethwaite, Surfaces with boundary in alternating knot exteriors, J. Reine Angew. Math. 426 (1992), 47–65.
  • [19] K. Miyazaki, Nonsimple, ribbon fibered knots, Trans. Amer. Math. Soc. 341 (1994), no. 1, 1–44.
  • [20] L. Moser, Elementary surgery along a torus knot, Pacific J. Math. 38 (1971), 737–745.
  • [21] P. S. Ozsváth and Z. Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003), no. 2, 179–261.
  • [22] P. S. Ozsváth and Z. Szabó, Holomorphic disks and topological invariants for closed three-manifolds, Ann. of Math. (2) 159 (2004), no. 3, 1027–1158.
  • [23] P. S. Ozsváth and Z. Szabó, Knot Floer homology and integer surgeries, Algebr. Geom. Topol. 8 (2008), no. 1, 101–153.
  • [24] P. S. Ozsváth and Z. Szabó, Knot Floer homology and rational surgeries, Algebr. Geom. Topol. 11 (2011), no. 1, 1–68.
  • [25] N. Sayari, Reducible Dehn surgery and the bridge number of a knot, J. Knot Theory Ramifications 18 (2009), no. 4, 493–504.
  • [26] L. G. Valdez Sánchez, Dehn fillings of $3$-manifolds and non-persistent tori, Topology Appl. 98 (1999), no. 1–3, 355–370, II Iberoamerican Conference on Topology and Its Applications (Morelia, 1997).
  • [27] Y.-Q. Wu, Dehn surgery on arborescent knots, J. Differential Geom. 43 (1996), no. 1, 171–197.
  • [28] Z. Wu, A cabling formula for $\upsilon^{+}$ invariant, preprint, 2015, arXiv:1501.04749.
  • [29] N. Zufelt, Divisibility of great webs and reducible Dehn surgery, preprint, 2014, arXiv:1410.3442.